My dad has been on Truvada for about 6 months now, his viral load has steadily declined however, his most recent blood test is indicate that the medication is affecting his kidneys; BUN Creatine 28.3. He has no prior kidney conditions. I know truvada affects kidney function, I was wondering if anyone else has any additional information / options on this. Stopping the Truvada is not an option, and I am afraid to tinker with the dosage fearing a viral spike. I know the kidney function may be a "trade off" and I hate to say that. We have been been through interferon, lumidivin/hepsera, all with initial success and then after awhile the viral load starts creeping up. The Truvada seems promising I just don't know, and can't find any further information regarding the extent to which kidney function is affected. Any information would be much appreciated. thank you.
So sorry your Dad is ill and you are dealing with this ilness and stress. This is a patient to patient forum, most of us have Hep C but there are no doctors here to answer questions just so you are aware of that. Do you mind giving a little more info? What are his stats and liver condition? What genotype does he have what is the history? Is he in a trial now? Lucky him to have such a loving, concerned daughter such as yourself caring for him.
If I'm not wrong, Truvada is a drug for HIV and AIDS, not a drug for treating Hep B. The current approved drugs for treating Chronic Hep B are:
* Interferon-alpha (Intron A)
* Pegylated Interferon (Pegasys)
* Lamivudine (Epivir-HBV, Zeffix, or Heptodin)
* Adefovir dipivoxil (Hepsera)
* Entecavir (Baraclude)
and I don't see Truvada on the list
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.